Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 8, 2011, 7:48 PM CDT for Lee County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 8, 2011, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
County Lee County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548
WWUS84 KBMX 090048
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 PM CDT MON AUG 8 2011
ALZ038-047-090130-
CHAMBERS AL-LEE AL-
748 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND LEE
COUNTIES UNTIL 830 PM CDT...
AT 748 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OAK BOWERY...OR NEAR OPELIKA...MOVING SOUTHEAST AT
20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OPELIKA...
VALLEY...
SMITHS...
HUGULEY...
BEANS MILL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3251 8506 3247 8507 3247 8533 3241 8533
3241 8543 3250 8544 3250 8549 3258 8570
3270 8570 3273 8559 3288 8555 3284 8519
3275 8514 3274 8511 3264 8509 3251 8500
TIME...MOT...LOC 0048Z 302DEG 19KT 3267 8539
$$
10/ARMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:08 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 8, 7:08 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 708 PM CDT MON AUG 8 2011 .UPDATE... AVIATION DISCUSSION. && .SHORT TERM... TONIGHT THROUGH TUESDAY SEVERAL WAVES HAVE MOVED SOUTH OFF OF THE MCS THAT DEVELOPED OVER TENNESSEE THIS MORNING. THIS HAS AIDED IN THE ONGOING CONVECTION. MODELS ARE IN PRETTY GOOD AGREEMENT THAT ANOTHER MCS WILL DEVELOP OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS OVERNIGHT. WITH NORTHWEST FLOW ALOFT...THIS FEATURE WILL SLIDE SOUTH INTO TENNESSEE AND MISSISSIPPI. SEVERAL OUTFLOWS WILL LIKELY MOVE INTO CENTRAL ALABAMA LATE TOMORROW MORNING...MUCH LIKE TODAY. CLOUD COVER WILL KEEP TEMPERATURES RIGHT AROUND NORMAL FOR THE YEAR. .LONG TERM... WEDNESDAY THROUGH MONDAY GLOBAL LONG RANGE MODELS AND THEIR ENSEMBLE COUNTERPARTS ARE IN REMARKABLE AGREEMENT THROUGH THE LONG TERM PORTION OF THE FORECAST PERIOD. NORTHWEST FLOW AND GENERAL LARGE SCALE TROUGHING WILL ENCOMPASS THE EASTERN CONUS AS THE REMOVED HEAT RIDGE RETREATS TO THE WEST COAST. THIS WILL LEAVE OUR SENSIBLE WEATHER VERY ACTIVE AND UNCERTAIN THROUGH THE PERIOD. MADE VERY FEW CHANGES TO THE FORMER PACKAGE AS WAVES OF MCS ACTIVITY HAVE A POTENTIAL TO DEVELOP DAY OR NIGHT AND RIDE SOUTHEAST ALONG THE MEAN FLOW. THE OUTLIER TO THE ESTABLISHMENT WILL COME ON LATE MONDAY WHEN ANOTHER WHOLESALE PATTERN CHANGE IS BEING INTRODUCED BY BOTH THE GFS AND EURO. IT FEATURES ANOTHER RIDGE WITH DECREASING DEWPOINTS...MUCH LIKE WHAT HAS BEEN FEATURED FOR LATE JULY AND EARLY AUGUST. OTHERWISE...I HELD TEMPS DOWN TO NEAR OR JUST ABOVE CLIMO FOR THE EXTENDED. && .AVIATION... 00Z DISCUSSION SHOWER AND THUNDERSTORM ACTIVITY ARE EXPECTED TO CONTINUE FOR ANOTHER COUPLE OF HOURS ACROSS CENTRAL ALABAMA. AS A RESULT...KEPT VCTS FOR ALL SITES AND INCLUDED TEMPO GROUPS ACROSS THE AREAS THAT WILL HAVE THE BEST CHANCE OF SEEING A PROLONGED PERIOD OF RAIN. ALTHOUGH MOST OF THIS ACTIVITY IS EXPECTED TO SUBSIDE OVER THE NEXT SEVERAL HOURS...CONVECTION NEAR THE SOUTHEASTERN TAFS GOT GOING MUCH LATER IN THE DAY AND THUS WILL TAKE MUCH LONGER TO SUBSIDE. TIMING MAY HAVE TO BE ADJUSTED. OTHERWISE...ONCE EVERYTHING SUBSIDES...EXPECT FOR VFR CONDITIONS TO PREVAIL FOR THE REST OF THE NIGHT. HIGH CLOUDS ONCE AGAIN WILL HELP KEEP ANY FOG DEVELOPMENT IN CHECK. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TOMORROW. COVERAGE COULD BE HIGHER THAN TODAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 73/17/10
Hazardous weather outlook, Aug 8, 1:02 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CDT MON AUG 8 2011 ALZ011>015-017>050-091803- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 102 PM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR AREAS ALONG AND NORTH OF INTERSTATE 85. THE BIGGEST THREAT WILL BE DAMAGING WINDS WITH ANY STORM THAT DOES DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Aug 8, 3:28 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT MON AUG 8 2011
ALZ011>013-082130-
FAYETTE AL-LAMAR AL-MARION AL-
328 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHERN LAMAR AND
NORTHWESTERN FAYETTE COUNTIES UNTIL 430 PM CDT...
AT 324 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BAY TO TREMONT TO 6
MILES NORTH OF EVERGREEN...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
SULLIGENT...
WINFIELD...
WESTON...
HACKLEBURG...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3432 8818 3433 8813 3432 8768 3429 8763
3399 8764 3378 8774 3376 8824 3378 8826
TIME...MOT...LOC 2028Z 320DEG 28KT 3441 8805 3423 8820
3422 8851
27Special weather statement, Aug 8, 4:39 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT MON AUG 8 2011
ALZ013>015-023-024-082230-
FAYETTE AL-JEFFERSON AL-TUSCALOOSA AL-WALKER AL-WINSTON AL-
439 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINSTON...WALKER...
NORTHERN TUSCALOOSA...NORTHWESTERN JEFFERSON AND FAYETTE COUNTIES
UNTIL 530 PM CDT...
AT 436 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CORINTH REC AREA TO 5 MILES
EAST OF CARBON HILL TO GLEN ALLEN...AND MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ARLEY...
JASPER...
CORDOVA...
DORA...
SUMITON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3403 8710 3399 8710 3397 8713 3396 8710
3390 8708 3390 8701 3386 8696 3382 8695
3384 8686 3379 8679 3351 8695 3346 8754
3391 8793 3391 8764 3393 8763 3394 8750
3422 8734
TIME...MOT...LOC 2139Z 313DEG 33KT 3407 8730 3388 8741
3386 8768
27Special weather statement, Aug 8, 5:18 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT MON AUG 8 2011
ALZ024-082300-
JEFFERSON AL-
518 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 600 PM
CDT...
AT 517 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SUMITON TO WEST JEFFERSON
TO 7 MILES NORTHEAST OF BANKHEAD LOCK AND DAM...AND MOVING SOUTHEAST
AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUEYTOWN...
GARDENDALE...
FAIRFIELD...
FULTONDALE...
BESSEMER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3355 8653 3336 8682 3333 8684 3333 8688
3325 8703 3332 8718 3342 8725 3347 8734
3349 8733 3348 8729 3353 8727 3352 8725
3355 8719 3359 8720 3362 8717 3363 8710
3366 8709 3369 8704 3377 8703 3383 8691
TIME...MOT...LOC 2218Z 319DEG 39KT 3373 8701 3358 8707
3352 8727
27Special weather statement, Aug 8, 5:30 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CDT MON AUG 8 2011
ALZ028-082315-
CLAY AL-
530 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 615 PM CDT...
AT 526 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF WALDO...OR 9 MILES EAST OF TALLADEGA...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ASHLAND...
LINEVILLE...
BARFIELD...
SPRINGHILL...
CRAGFORD...
&&
LAT...LON 3312 8566 3311 8576 3329 8607 3330 8598
3338 8598 3338 8594 3340 8592 3345 8592
3346 8590 3350 8590 3349 8587 3347 8589
3347 8583 3339 8564
TIME...MOT...LOC 2230Z 302DEG 13KT 3340 8592
27Special weather statement, Aug 8, 6:28 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT MON AUG 8 2011
ALZ025>028-036-090015-
CLAY AL-COOSA AL-SHELBY AL-ST. CLAIR AL-TALLADEGA AL-
628 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...SHELBY...SOUTHERN ST.
CLAIR...COOSA AND WESTERN CLAY COUNTIES UNTIL 715 PM CDT...
AT 627 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BALD ROCK TO HARPERSVILLE
TO 5 MILES WEST OF COLUMBIANA...AND MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COLUMBIANA...
WILSONVILLE...
PELL CITY...
CHILDERSBURG...
TALLADEGA SPRINGS...
&&
LAT...LON 3311 8595 3309 8601 3301 8601 3279 8629
3294 8652 3302 8652 3302 8656 3306 8660
3305 8662 3307 8662 3307 8672 3315 8685
3338 8655 3370 8641 3334 8585
TIME...MOT...LOC 2328Z 307DEG 30KT 3356 8636 3332 8646
3315 8668
27Special weather statement, Aug 8, 7:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 PM CDT MON AUG 8 2011
ALZ038-047-090130-
CHAMBERS AL-LEE AL-
748 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND LEE
COUNTIES UNTIL 830 PM CDT...
AT 748 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OAK BOWERY...OR NEAR OPELIKA...MOVING SOUTHEAST AT
20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OPELIKA...
VALLEY...
SMITHS...
HUGULEY...
BEANS MILL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3251 8506 3247 8507 3247 8533 3241 8533
3241 8543 3250 8544 3250 8549 3258 8570
3270 8570 3273 8559 3288 8555 3284 8519
3275 8514 3274 8511 3264 8509 3251 8500
TIME...MOT...LOC 0048Z 302DEG 19KT 3267 8539
10/ARMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:39 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore | 111 min |
| Aug 8, 8:13 PM CDT | Flash Flood Warning | BMX | Autauga, Elmore | 48 min |
| Aug 8, 8:25 PM CDT | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 90 min |
| Aug 9, 1:49 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| Aug 9, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 39 min |
| Aug 9, 2:48 PM CDT | Special Weather Statement | BMX | Montgomery | 42 min |
| Aug 9, 3:27 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Aug 9, 4:15 PM CDT | Special Weather Statement | BMX | Pike | 45 min |
| Aug 9, 4:26 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.